It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-12-2002, 04:51 AM   #1
Junior Member
 
Join Date: Jul 2001
Location: Harold, Kentucky, USA
Posts: 41
Cook4Andy HB User
Question Rashes?

Hello everyone,

My sister has lupus and as broken out in a terrible rash which has me worried sick.

At first it was just on her arms, now it's spread all over her body.

Her Doctor has her taking predizone (sp)?..

I was wondering if anyone else has experienced this and have any advise.
I read some where that Vitamin A helps?!

Any input will be deeply appreciated.
__________________
Cook4Andy

 
Old 06-16-2002, 02:23 PM   #2
Junior Member
 
Join Date: Apr 2002
Posts: 30
tonzie HB User
Post

Hi, My friend and I both have lupus. She has had it for only a few years and we usually have lots of the same symptoms. She has had body rashes and I never have. The Dr. also put her on coritsone. She just recently went to an alternative dr. who told her to absoluetly quit all wheat or yeast. She has and her rashes have suddenly gone away.....She hopes it is because of the yeast, but it could also be that they are just leaving for awhile which they do sometimes and then come back. We are keeping our fingers crossed that she will be able to control these rashes with her diet....Good luck to you what ever you do...

 
Sponsors Lightbulb
   
Old 06-19-2002, 08:01 PM   #3
Veteran
 
Join Date: Apr 2002
Location: Atlanta, GA , US
Posts: 311
scbagrrrl HB User
Cool

I eliminated all wheat/flour/pasta products, in addition to sugar. I've gotten rashes from time to time that seem to be centered on my upper arms or lower legs. I am steadfast in staying away from steroids (prednisone and cortisone) so my doc helped treat it topically - a gel/cream called Fluocinonide. Cleared my rashes up in about two days. It's a perscription.

Do the rashes itch or have any "heat" to them?

 
Old 07-01-2002, 05:52 AM   #4
Junior Member
 
Join Date: Jul 2001
Location: Harold, Kentucky, USA
Posts: 41
Cook4Andy HB User
Smile

Thanks to both of you for your suggestions and advise, much appreciated!

Yes, her rashes do itch and have heat. I just got off the phone with her. She has had this rash for a couple of months. At first her doctor prescribed a spray to be used topically called "Kenolog" sorry I'm not sure if that's the correct spelling.

When that didn't work, her doctor prescribed steroids, which she stopped taking last Wednesday.
Her rash is drying and peeling, so we're hoping it's getting better?!

I told her about trying to avoid yeast, wheat, pasta and sugar. Ouch, she's a pasta freak. I told her to try and cut it out some. I also told her about the gel/cream "Fluocinonide" which she took note of.

I appreciate your feedback and good luck to you both.
__________________
Cook4Andy

 
Old 07-09-2002, 11:18 AM   #5
Newbie
 
Join Date: Jun 2002
Location: Hollywood, Maryland USA
Posts: 4
FranInMd HB User
Post

Cook4Andy: I am sorry about your Sister. I also had rashes that seemingly are associated with allergies to Wheat products. I was in serious desperation and losing weight rapidly and in and out of the hospitals until I started following a Gluten Free Diet. You can go to any health food store and find products that are gluten free. I was also on Prednisone (steroid) until my body cleared up from the hives that would surface in the middle of the night until I started following this type of diet. My problems are not so much related to the gluten sensativity now and seem to be stemming into the headachey stage. I wish you and your Sister good luck.

 
Old 07-09-2002, 11:36 AM   #6
Senior Member
 
Join Date: Mar 2001
Posts: 114
SusanM HB User
Post

Just wanted to say that the gel/creme flu...that was mentioned in previous post, I believe, is a topical steroid that comes in different strenghts. I have had terrible problems with rashes and have been prescribed it numerous times. Topical steroids can be problematic too causing rebound problems, thinning of the skin etc. Susan

 
Old 07-11-2002, 06:24 PM   #7
Junior Member
 
Join Date: Jul 2001
Location: Harold, Kentucky, USA
Posts: 41
Cook4Andy HB User
Post

FranInMd & Susanm, thank you for the feedback, much appreciated

FranInMd & Susanm, thank you for the feedback, much appreciated

My sister was seeing a regular doctor. I told her of what I read on here and she decided to go back to a dermatologist. He has prescribed some new medications. Hopefully these will help.

Wishing you all the best


__________________
Cook4Andy

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
rashes that look like scratches that come and go alisam Rare Disorders 7 05-11-2011 10:25 AM
Gardasil causing rashes? Please advice fwheng Vaccination & Immunization 4 11-17-2009 10:23 AM
Rashes Mag311 Lupus 9 02-05-2008 05:53 AM
Tired, achey back, numbness in hands rashes & very low iron cdugy Lupus 1 11-02-2007 04:08 AM
Rashes... ASDGRMama Thyroid Disorders 14 04-14-2006 08:27 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



VeeJ (172), ladybud (43), AngelicBrat (16), luca689 (7), ksp (6), neveragain444 (6), luvinmusiq (5), Daisygrace (4), brooklyngirl (4), paperbgprinces (3)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 06:31 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!